Maine, 2014Flash Flood in Maine, August 13 to 14, 2014
August 13 to 14, 2014 · NWS GYX · 1 event in 1 county or zone
A warm and humid air mass along with an approaching cold front produced over 6 inches of rain in 2 to 4 hours resulting in tremendous flash flooding. Many roads were washed out or flooded resulting in damages of 100,000 dollars in Brunswick.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid air mass along with an approaching cold front produced over 6 inches of rain in 2 to 4 hours resulting in tremendous flash flooding. Many roads were washed out or flooded resulting in damages of 100,000 dollars in Brunswick.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 13, 10:39 PM EST, 27 minutes earlier.
Area forecast discussion, Aug 13, 10:39 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1139 PM EDT WED AUG 13 2014
.SYNOPSIS...
LOW PRESSURE AND AN OCCLUDED FRONT WILL TRACK INTO NEW ENGLAND...
BRINGING LOCALLY HEAVY RAIN INTO THE AREA TONIGHT. THE RAIN WILL
TAPER OFF ON THURSDAY FROM SOUTHWEST TO NORTHEAST TOMORROW. AN
UPPER LEVEL LOW AND SCATTERED SHOWERS LINGER OVER THE WEEKEND.
HIGH PRESSURE RETURNS FOR EARLY NEXT WEEK...BEFORE ANOTHER AREA OF
LOW PRESSURE BRINGS RAIN BACK TO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
10PM UPDATE: RADAR AND OBS CONTINUE TO INDICATE BANDS OF VERY HVY
RAINS WITH EMBDD TSTMS HAVE ENDED OVER NH BUT ARE NOW MOVING
THROUGH SW AND CNTRL ME. THE SECONDARY SFC LOW CENTERED JUST E OF
PSM ATTM CONTINUES DEEPENING AND MOVING ENEWD WITH A STRONG LOW
LEVEL WIND FLOW IN ADVANCE ENHANCING THE RAINFALL AMTS. 2-4 INCHES
OF RAINFALL HAS BEEN COMMON WITH THIS SYSTEM. WATER VAPOR IMAGERY
SHOWS THE DEEP NEG TILTED TROF LIFTING NEWD. WE WILL CONTINUE TO
FORECAST RAIN AND EMBDD TSTMS OVER SRN AND CENTRAL MAINE FOR THE
NEXT SEVERAL HOURS. AFTER MIDNIGHT THE BAND OF RAIN SHOULD EXIT
THE AREA ALLOWING SOME FOG TO DEVELOP.
PREV DISC:
WATER VAPOR IMAGERY SHOWS A NEGATIVELY TILTED TROUGH
CENTERED OVER THE GREAT LAKES REGION. THIS TROUGH IS DIGGING INTO
THE NORTHEAST WITH SHORT WAVE ENERGY LIFTING INTO NEW ENGLAND.
CLOUD TOPS CONTINUE TO COOL OVER NH AND MA WHERE THE BEST LIFT
CURRENTLY IS. ONLY A COUPLE LIGHTNING STRIKES HAVE BEEN NOTED
TODAY OVER NH AND MAINE SO FAR...BUT MORE CONVECTIVE ELEMENTS
SHOULD INTENSIFY AS BETTER DYNAMICS PIVOT INTO THE AREA. HAVE
INCLUDED ISOLATED THUNDER BETWEEN 21-03Z WITH HEAVY RAIN WORDING.
STILL EXPECTING 1-3" OVERALL AS THE WARM FRONTAL BOUNDARY
INTERACTS WITH THE LEFT EXIT REGION OF THE UPPER LEVEL JET. PWATS
ARE AROUND 1.5-2.00" AS MOISTURE CONTINUES TO BE DRAWN UP ALONG
THE BOUNDARY. THE FLASH FLOOD WATCH REMAINS AS IS AND LASTS
THROUGH MIDNIGHT. THIS EVENT WILL BEGIN TO WIND DOWN FROM SW TO NE
LATE TONIGHT AS AN OCCLUDED FRONT AND TRIPLE POINT PASS BY ALONG
THE COAST. OVERNIGHT TEMPERATURES WILL BE ON THE WARM SIDE TONIGHT
AFTER A COOL DAY WITH READINGS IN THE MID 50S TO LOWER 60S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
RAIN WILL LINGER ON THROUGH EARLY TOMORROW AFTERNOON OVER CENTRAL
MAINE AS THE FORCING EXITS TO OUR NORTHEAST. WIDESPREAD FOG IS
LIKELY IN THE EARLY MORNING HOURS THANKS TO PLENTY OF LOW LEVEL
MOISTURE. SOME CLEARING SKIES BEHIND THE OCCLUSION WILL CONTRIBUTE
TO HIGHS ON THURSDAY RANGING FROM THE MID TO UPPER 60S TO MID 70S.
THE UPPER LOW REMAINS STALLED TO OUR NW OVER QUEBEC THROUGH
FRIDAY. AT THE SURFACE...WEAK HIGH PRESSURE BEGINS TO BUILD IN
FROM THE WEST DRAWING IN DRIER AIR. THIS WILL ALLOW SOME COOLER
AIR TO FILTER INTO THE MOUNTAINS WITH OVERNIGHT LOWS IN THE UPPER
40S ACROSS THE MOUNTAINS...AND MT WASHINGTON IN THE MID 30S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
VERY UNSETTLED PATTERN TO CONTINUE FOR MAINE AND NEW HAMPSHIRE.
BROAD SCALE UPPER LEVEL LOW WILL REMAIN IN PLACE OVER THE WEEKEND.
THIS WILL ALLOW FOR MAINLY DIURNALLY DRIVEN SCATTERED SHOWERS ON
SATURDAY AND SUNDAY. BY MONDAY...ALL MODELS WITHIN THE 12Z MODEL
SUITE CONTINUE TO SHOW A STRONG IMPULSE WITHIN THE UPPER LEVEL LOW
CROSSING THE REGION WITH ADDITIONAL SCATTERED SHOWERS AND POSSIBLY
A THUNDERSTORM.
BY TUESDAY...DRY CONDITIONS ARE LIKELY OVER THE REGION AS RIDGING
OCCURS FOR ONLY A 12 TO 18 HOUR PERIOD. THEREAFTER...YET ANOTHER
COASTAL SYSTEM WILL CROSS THE REGION WITH SCATTERED SHOWERS OR A
PERIOD OF RAIN ON TUESDAY.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
SHORT TERM...LIFR/IFR CONDITIONS TONIGHT AT ALL TERMINALS AND
INTO TOMORROW MORNING FOR +RA...FOG...AND POSSIBLY DZ AT KRKD. WEST
WINDS WILL ARRIVE AROUND 13Z IMPROVING CONDITIONS TO MVFR. RAIN
SHOULD TAPER OFF OVERNIGHT FROM WEST TO EAST.
LONG TERM...UPPER LEVEL LOW PRES WILL DRIFT ACROSS THE REGION THRU
THE WEEKEND. THIS WILL MAKE IT DIFFICULT TO CLEAR OUT
COMPLETELY...WITH MVFR CIGS LINGERING. DAYTIME HEATING WILL ALSO
RESULT IN SCATTERED SHRA...WITH MVFR OR LOWER CONDITIONS POSSIBLE
IN ANY CONVECTION.
&&
.MARINE...
SHORT TERM...
1135PM UPDATE: HAVE EXTENDED THE GALE WARNING INTO THE EARLY
MORNING HOURS AS EAST TO SOUTHEAST WINDS ASSOCIATED WITH THE LOW
LEVEL GRADIENT WINDS REMAINS OVER THE WATERS. WINDS WILL DIMINISH
TOWARD MORNING AND THEN SEAS WILL SLOWLY SUBSIDE.
PREV DISC:
GENERIC SMALL CRAFT ADVISORY WILL REMAIN IN PLACE
WITH GUSTS TO 25 KTS POSSIBLE AS THE OCCLUDED LOW CROSSES THE
WATERS. A SMALL CRAFT FOR HAZARDOUS SEAS WILL BE NEEDED TO REPLACE
IT AS WAVES STAY ABOVE 5 FT...ESPECIALLY OVER PENOBSCOT AND THE
OUTER WATERS.
LONG TERM...WINDS AND SEAS WILL BE BELOW SMALL CRAFT ADVISORY
THRESHOLDS.
&&
.HYDROLOGY...
THE BAND OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS HAS EXITED NEW
HAMPSHIRE AND EXTREME SOUTHWEST MAINE. THE HEAVY BAND OF RAIN OVER
CENTRAL AND EASTERN AREAS OF MAINE WILL BE MOVING OUT OF THE
FORECAST AREA OVER THE NEXT SEVERAL HOURS...BUT NOT BEFORE CAUSING
SOME AREAS OF FLOODING.
MOST OF THE MAJOR RIVERS ARE RISING BUT ARE GENERALLY BEHAVING. THE
SACO AT NORTH CONWAY WILL NEED TO BE WATCHED BUT IS FORECAST TO REMAIN
JUST BELOW FLOOD STAGE. A FLOOD WARNING FOR THE PRESUMPSCOT RIVER
AT WESTBROOK HAS BEEN ISSUED..THE RIVER IS EXPECTED TO RISE
THROUGH THE EARLY MORNING CRESTING NEAR 15.3 FT...FLOOD STAGE IS
15 FEET.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WARNING FOR SOUTHWEST COASTAL MAINE AND COASTAL
NEW HAMPSHIRE AND A COASTAL FLOOD ADVISORY FOR THE MIDCOAST OF
MAINE HAS BEEN ISSUED UNTIL 4AM. HIGH TIDE WILL BE 11.2 FT IN
PORTLAND AT 209 AM. STORM SURGE IS EXPECTED TO .5 TO 1 FT AND
CURRENTLY SEAS ARE RUNNING AROUND 10 FT. THIS COMBINATION WILL
CAUSE SOME FLOODING...SPLASHOVER AND BEACH EROSION NEAR THE TIME
OF HIGH TIDE IN SOME AREAS...ESPECIALLY ALONG THE SOUTHWEST COAST
OF MAINE AND COASTAL NEW HAMPSHIRE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR MEZ025>028.
COASTAL FLOOD WARNING UNTIL 4 AM EDT THURSDAY FOR MEZ023-024.
NH...COASTAL FLOOD WARNING UNTIL 4 AM EDT THURSDAY FOR NHZ014.
MARINE...GALE WARNING UNTIL 4 AM EDT THURSDAY FOR ANZ150>154.
&&Hazardous weather outlook, Aug 13, 10:23 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1123 PM EDT WED AUG 13 2014
MEZ007>009-012>014-018>022-NHZ001>010-013-150330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
1123 PM EDT WED AUG 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
THE LAST OF THE HEAVY RAIN HAS EXITED NEW HAMPSHIRE AND PARTS OF
SOUTHWEST MAINE. THE RAIN SHIELD WITH SOME HEAVY DOWNPOURS IS
EXPECTED TO EXIT TO THE EAST AND NORTH OVER THE NEXT SEVERAL HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ025>028-150330-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
1123 PM EDT WED AUG 13 2014
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
THE LAST OF THE HEAVY RAIN HAS EXITED NEW HAMPSHIRE AND PARTS OF
SOUTHWEST MAINE. THE RAIN SHIELD WITH SOME HEAVY DOWNPOURS IS
EXPECTED TO EXIT TO THE EAST AND NORTH OVER THE NEXT SEVERAL HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ023-024-NHZ014-150330-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
1123 PM EDT WED AUG 13 2014
...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
ADDITIONAL HEAVY RAIN IS EXPECTED INTO EARLY THIS EVENING WITH
RAINFALL TOTALS OF 1 TO 3 INCHES OF RAIN POSSIBLE. WHILE
WIDESPREAD FLASH FLOODING IS NOT EXPECTED...MINOR FLOODING OF
POOR DRAINAGE AREAS COULD OCCUR...ESPECIALLY IN URBAN AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>154-150330-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1123 PM EDT WED AUG 13 2014
...GALE WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 13, 6:21 PM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT WED AUG 13 2014
MEZ012-018>020-023-024-NHZ010-013-014-140045-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-COASTAL
YORK-INTERIOR CUMBERLAND-INTERIOR ROCKINGHAM-INTERIOR YORK-SOUTHERN
OXFORD-STRAFFORD-
721 PM EDT WED AUG 13 2014
...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...ANDROSCOGGIN
COUNTY...OXFORD COUNTY...ROCKINGHAM COUNTY...YORK COUNTY AND
CUMBERLAND COUNTY THROUGH 845 PM EDT...
AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM STONEHAM TO LEBANON TO 10 MILES
SOUTH OF SOUTH HAMPTON...MOVING EAST AT 25 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EAST
ROCHESTER...WEST NEWFIELD...PORTER...PARSONSFIELD...LOVELL...KEZAR
FALLS...GILEAD...BROWNFIELD...ACTON AND SOUTH HAMPTON THROUGH 845 PM
EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
LAT...LON 4355 7095 4441 7098 4430 7034 4353 7034
4347 7038 4346 7034 4343 7034 4339 7041
4335 7042 4331 7055 4326 7058 4322 7056
4316 7059 4302 7072 4287 7081 4286 7086
4288 7092 4285 7104
JCSpecial weather statement, Aug 13, 8:19 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
919 PM EDT WED AUG 13 2014
MEZ019-020-023>025-140215-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR
CUMBERLAND-SAGADAHOC-
919 PM EDT WED AUG 13 2014
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC
COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 1015 PM EDT...
AT 919 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF NEW GLOUCESTER TO SOUTH PORTLAND TO 5 MILES EAST
OF KENNEBUNKPORT...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND FERRY BEACH STATE
PARK...SOUTH PORTLAND...SCARBOROUGH...PORTLAND...OLD ORCHARD
BEACH...NEW GLOUCESTER...KENNEBUNKPORT...GRAY...FALMOUTH AND
CUMBERLAND THROUGH 1015 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
LAT...LON 4364 7034 4403 7034 4402 6975 4371 6974
4369 6985 4376 6992 4374 6996 4372 6992
4371 7007 4366 7003 4369 7014 4365 7017
4361 7011 4364 7017 4353 7023 4353 7035
4344 7033 4334 7047
JCLocal storm report, Aug 13, 8:59 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
959 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD SACO 43.50N 70.44W
08/13/2014 YORK ME LAW ENFORCEMENT
UNDERPASSES FLOODED... VEHICLES STRANDED.
&&
EVENT NUMBER GYX1400225
MCLocal storm report, Aug 13, 9:20 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1020 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLASH FLOOD PORTLAND 43.66N 70.26W
08/13/2014 CUMBERLAND ME UNKNOWN
HIGH STREET FLOODED.
&&
EVENT NUMBER GYX1400226
MCLocal storm report, Aug 13, 9:32 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1032 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD BRADFORD 43.27N 71.96W
08/13/2014 MERRIMACK NH LAW ENFORCEMENT
EAST WASHINGTON RD FLOODED
0527 PM FLASH FLOOD SUTTON 43.33N 71.95W
08/13/2014 MERRIMACK NH DEPT OF HIGHWAYS
RT 114 CLOSED
0930 PM FLOOD SACO 43.50N 70.44W
08/13/2014 YORK ME LAW ENFORCEMENT
UNDERPASSES FLOODED... VEHICLES STRANDED.
1017 PM FLASH FLOOD PORTLAND 43.66N 70.26W
08/13/2014 CUMBERLAND ME UNKNOWN
HIGH STREET FLOODED.
1020 PM FLASH FLOOD SCARBOROUGH 43.58N 70.32W
08/13/2014 CUMBERLAND ME LAW ENFORCEMENT
8 RUNNING WATER OVER BROADTURN RD.
1030 PM FLASH FLOOD PORTLAND 43.66N 70.26W
08/13/2014 CUMBERLAND ME UNKNOWN
BRIGHTON AVE CLOSED
&&
EVENT NUMBER GYX1400223 GYX1400224 GYX1400225 GYX1400226 GYX1400227
GYX1400228
MCLocal storm report, Aug 13, 10:54 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1154 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM FLASH FLOOD LEWISTON 44.10N 70.22W
08/13/2014 ANDROSCOGGIN ME PUBLIC
RACHEL BLVD
&&
EVENT NUMBER GYX1400229
MCFlash Flood, Cumberland
- When
- August 13, 11:06 PM EST to August 14, 5:00 AM EST
- Where
- Cumberland County, 1.45 mi NNW of (Nhz)nas Brunswick to 1.39 mi NNW of (Nhz)nas Brunswick
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 43.920, -69.937
Very heavy rain resulted in flash flooding in Brunswick washing out many roads and flooding city streets.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, August 13, 2014$35 million · 25 events
- Flash Flooding in Maine, August 13 to 14, 2014$1.1 million · 4 events
- Flash Flooding in Maine, August 13 to 14, 2014$125,000 · 3 events
- Hail and Damaging Winds in Texas, August 13, 2014$90,000 · 56 kt wind · 7 events
- Flash Flooding in Maine, August 13 to 14, 2014$100,000 · 2 events
- Flash Flooding in New Hampshire, August 13, 2014$50,000 · 2 events
- Flash Flooding in Maine, August 13 to 14, 2014$50,000 · 2 events
- Flash Flooding and Hail in Nevada, August 13, 2014$29,000 · 1.25 in hail · 11 events
- Flash Flooding and Debris Flows in Washington, August 13 to 15, 2014$17,000 · 7 events
- Flash Flooding and Coastal Flood in Rhode Island, August 13, 2014$20,000 · 3 events
- Heavy Rain in New Mexico, August 13, 20142 injured · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 13, 201450 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540157.